Re: Kaiser "cholesterol clinic" experience
- From: "Ellen K." <firstinitiallastname@xxxxxxxxxxxxxx>
- Date: Sun, 27 Mar 2011 04:02:53 -0700
"Ozgirl" <are_we_there_yet@xxxxxxxxxx> wrote in message news:8v8i0cFs71U1@xxxxxxxxxxxxxxxxxxxxx
"Ellen K." <firstinitiallastname@xxxxxxxxxxxxxx> wrote in message news:ljDjp.2094$in3.821@xxxxxxxxxxxxxxx
"Julie Bove" <juliebove@xxxxxxxxxxxx> wrote in message news:immrak$cbo$1@xxxxxxxxxxxxxxxxWhat tests did the doctor perform and what tests did the neurologist perform?
"Ellen K." <firstinitiallastname@xxxxxxxxxxxxxx> wrote in message news:EZBjp.3455$Gc1.745@xxxxxxxxxxxxxxx
"Ozgirl" <are_we_there_yet@xxxxxxxxxx> wrote in message news:8v801aF3ttU1@xxxxxxxxxxxxxxxxxxxxx
"Ellen K." <firstinitiallastname@xxxxxxxxxxxxxx> wrote in message news:%Azjp.2086$in3.369@xxxxxxxxxxxxxxx
"Susan" <susan@xxxxxxxxxxxx> wrote in message news:8v6alsFj4rU1@xxxxxxxxxxxxxxxxxxxxxx-no-archive: yes
On 3/25/2011 8:40 PM, Ellen K. wrote:
For myself, I would like to go off at least for a three-month trial to
see if my various symptoms go away, i.e. if they are from the
simvastatin. If they *don't* go away, then I have to pester the doctor
to find out what's causing them, but I would be ok with going back on it
if my lipids went up during the trial period.
Here's the problem; when my BIL was experiencing fatigue, cramps and muscle aches on simvastatin I researched the question of stopping and symptom reduction.
The damage doesn't always go away, some symptoms may remain permanently to varying degrees, so you can't count on their presence to suggest the statin wasn't causing them.
The fatigue is an old story with me, but I suppose the simvastatin could be contributing. The specific complaints I have that I never had pre-simvastatin and therefore suspect might be side effects are tingling pain in the soles of my feet and lower legs, some paresthesia in the lower legs, something that feels like a bar or belt around the front of what we used to call the "midriff", and hair loss.
One thing to think about, some people who have numb feet find they have tingling rather than numbness once bg's start to come into control. This tingling can go on for quite a while, I think Nicky mentioned hers took a couple of years to disappear after gaining control. Nerves that are capable of regenerating don't regenerate overnight.
My doctor says I don't have diabetic neuropathy.
Mine did too. And then I saw the neurologist. I have it.
The reason I was talking about neuropathy is because of your statement that it feels like you have a belt around you when you don't. One of the classic symptoms of neuropathy is the feeling of having a belt or wearing socks when you aren't etc.
Yeah, the phantom knee socks, I have that too but less than before, wearing real socks seems to somehow help it. But the belt or bar thing is different in that it's a pressure, i.e. uncomfortable, whereas the phantom knee socks are just a sensation.
As to tests, I had nerve conduction
tests done by a neurologist for something unrelated. Well not totally unrelated I guess. 33 years ago I had every test imaginable by various specialists (cardiologist, endo, neurologist etc) because no one knew the cause of my many and severe symptoms. So one of the tests, the nerve conduction test, was looking for MS. The cardiologist actually told me what he thought I had and referred me finally onto an endo. I had severe, debilitating reactive hypoglycemia. Everyone thought it was MS because when it hit me my legs would give way and I would drop to the ground.
Eeeee, how scary!!!
This is also the first time I'm hearing about a T2 going hypo.
Nerve conduction tests test for damaged nerves. Some doctors
will diagnose diabetic neuropathy from symptoms only and the fact one has diabetes. Tests for gastroparesis are different again. So not saying you do have neuropathy but it is a possibility and also a possible cause of your tingling.I really thought it was diabetic neuropathy because it matches what I read about it, i.e. a burning tingling on the soles of the feet and sometimes further up, mostly only when lying down. The phantom knee socks are independent of body position. When I first got it I thought it was because the drugstore I was getting the simvastatin from changed suppliers from Teva to somebody else, I thought it was a reaction to a filler in the new one, actually *rejected* the idea it could be diabetes because I'd just had a FBG test that came out at 99. (That was before I really knew anything about diabetes, for example that FBG is the *last* thing to go.)
- Prev by Date: Re: Thiamine lowers blood glucose in early T2DM by quite alot
- Next by Date: Re: Men grow breasts on statins
- Previous by thread: Re: Kaiser "cholesterol clinic" experience
- Next by thread: Re: Kaiser "cholesterol clinic" experience